EconPapers    
Economics at your fingertips  
 

The Multinomial Option Pricing Model And Its Brownian And Poisson Limits

Dilip B. Madan, Frank Milne and Hersh Shefrin
Additional contact information
Dilip B. Madan: University of Maryland
Hersh Shefrin: Santa Clara University

No 1162, Working Paper from Economics Department, Queen's University

Abstract: The Cox, Ross, and Rubinstein binomial model is generalized to the multinomial case. Limits are investigated and shown to yield the Black-Scholes formula in the case of continuous sample paths fora wide variety of complete market structures. In the discontinuous case a Merton-type formula is shown to result, provided jump probabilities are replacedby their corresponding Arrow-Debreu prices.

Keywords: Multinomial; option; pricing; Brownian; Poisson (search for similar items in EconPapers)
JEL-codes: G12 G13 (search for similar items in EconPapers)
Pages: 15 pages
Date: 1990-01
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4)

Downloads: (external link)
https://www.econ.queensu.ca/sites/econ.queensu.ca/files/qed_wp_1162.pdf First version 1990 (application/pdf)

Related works:
Journal Article: The Multinomial Option Pricing Model and Its Brownian and Poisson Limits (1989) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:qed:wpaper:1162

Access Statistics for this paper

More papers in Working Paper from Economics Department, Queen's University Contact information at EDIRC.
Bibliographic data for series maintained by Mark Babcock ().

 
Page updated 2025-03-19
Handle: RePEc:qed:wpaper:1162